Texas, 2007

Hail in Texas, May 2, 2007

May 2, 2007 · NWS CRP · 1 event in 1 county or zone

A supercell on the tail end of a squall line impacting Texas produced hail across La Salle county.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CRP wrote it up.

A supercell on the tail end of a squall line impacting Texas produced hail across La Salle county.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at May 2, 5:39 PM CST, 3 hours 40 minutes earlier.

Area forecast discussion, May 2, 5:39 PM CST, 3 hours 40 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
639 PM CDT WED MAY 2 2007

.UPDATE...UPDATED THE HAZARDS GRID FOR TORNADO WATCH 212 FOR
WEBB...LASALLE AND MCMULLEN COUNTIES. THE CURRENT WX/POP
CONFIGURATION LOOKED VERY GOOD AND NO CHANGES WERE NEEDED. KDFX
88D WAS SHOWING A SUPERCELL WEST OF EAGLE PASS...MOVING SEWD TWDS
WEBB COUNTY. 0-6KM SHEAR VALUES ABV 40KT ALONG WITH CAPES AROUND
4000 J/KG WERE PREVALENT ACROSS THE WRN PORTION OF THE CWA. ALSO
ENHACNING THE SVR THREAT WAS AN AREA OF UPR LVL DIFLUENCE AHEAD
OF A SPEED MAX ROTATING AROUND THE BASE OF THE CLOSED MID/UPR LOW
SPINNING ACROSS SOUTHERN NEW MEXICO. THE LATEST GFS AND NCAR WRF
SOLNS INDICATE THE POTENTIAL FOR CONTINUED CONVECTIVE DEVELOPMENT
OVERNIGHT. IN FACT BLV THE POISSIBILITY OF WIDESPREAD STRONG TO
SEVERE STORMS DOES EXIST FOR MUCH OF THE CWA LATE TNT INTO THE
MORNING HOURS ON THURSDAY. SEVERAL LINEAR-TYPE CONVECTIVE
SEGMENTS MAY IMPACT THE CWA DURING THIS TIMEFRAME.

&&

.MARINE...DECIDED TO CANCEL THE SCA FOR THE ENTIRE COASTAL WATERS.
BLV CONDITIONS WL BE MORE REPRESENTATIVE OF SCEC CONDITIONS FOR
THIS EVENING AND THE OVERNIGHT HOURS.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    72  83  74  90  75  /  40  30  10   0  10
VICTORIA          68  82  72  89  74  /  60  50  10   0  10
LAREDO            72  90  76 103  78  /  40  10  10   0  10
ALICE             70  87  73  94  74  /  40  30  10   0  10
ROCKPORT          71  81  74  86  76  /  40  30  10   0  10
COTULLA           69  86  73  98  74  /  60  20  10   0  10
KINGSVILLE        72  85  73  92  75  /  30  20  10   0  10
NAVY CORPUS       73  82  75  86  77  /  30  20  10   0  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

MB
Hazardous weather outlook, May 2, 1:18 PM CST, 8 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
218 PM CDT WED MAY 2 2007

GMZ230-235-250-255-270-275-TXZ229>234-239>247-031045-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
218 PM CDT WED MAY 2 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...THROUGH TONIGHT

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS FROM SOUTH TO NORTH
ARE EXPECTED TO INCREASE ACROSS ALL OF SOUTH TEXAS LATE THIS
AFTERNOON AND TONIGHT. SOME OF THE STORMS MAY BE SEVERE WITH
DAMAGING WINDS...LARGE HAIL AND POSSIBLY TORDADOES. LOCALLY HEAVY
RAIN IS ALSO POSSIBLE WHICH MAY RESULT IN LOCALIZED FLASH FLOODING.

SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED THROUGH MOST OF THE
NIGHT ACROSS ALL THE WATERS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS OVER SOUTH TEXAS
THURSDAY. NO ORGANIZED SEVERE WEATHER IS ANTICIPATED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

87/95/85

In the hours before

Special weather statement, May 2, 8:14 PM CST, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
914 PM CDT WED MAY 2 2007

TXZ229-030315-
LA SALLE-
914 PM CDT WED MAY 2 2007

...A STRONG THUNDERSTORM WAS AFFECTING LA SALLE COUNTY...

AT 912 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES NORTH OF WOODWARD...OR 11 MILES WEST OF
DILLEY...MOVING EAST AT 25 MPH.

THIS STORM WILL BE NEAR...
  5 MILES NORTH OF MILLET BY 930 PM CDT.

PEA SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM. THIS STORM MAY QUICKLY INTENSIFY AS IT MOVES INTO NORTHERN LA
SALLE COUNTY. RESIDENTS ARE URGED TO CLOSELY MONITOR THIS STORM OVER
THE NEXT HOUR FOR INTENSIFICATION.

SCC

The radar

The Austin/San Antonio radar (KEWX), 154 km away, was scanning. The volume nearest the first event began at 03:18 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, La Salle

When
May 2, 9:19 PM CST
Where
La Salle County, 8 mi NE of Los Angeles
Measured
0.88 in hail
Reported by
Law Enforcement
Coordinates
28.552, -98.907

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, May 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 34595.